Article Text

other Versions

PDF
Topiramate-induced acute glaucoma
  1. K Vahdani1,
  2. R Easto2,
  3. A Shah3,
  4. N Habib1
  1. 1Department of Ophthalmology, Derriford Hospital, Plymouth, UK
  2. 2Department of Otolaryngology, Derriford Hospital, Plymouth, UK
  3. 3Department of Neurology, Derriford Hospital, Plymouth, UK
  1. Correspondence to K Vahdani, Department of Ophthalmology, Derriford Hospital, Derriford Road, Plymouth, Devon PL6 8DH, UK; kaveh.vahdani{at}nhs.net

Statistics from Altmetric.com

Case report

A 26-year-old woman presented to the emergency department with progressive bilateral loss of vision over 2 h, followed by mild unilateral headache, nausea and eye discomfort. Her only past ocular history was of low myopia (−1.25 DS both eyes). She had a history of mixed connective tissue disease and migraine, for which she had taken topiramate 25 mg daily for 2 weeks before presentation.

On examination, her visual acuity was down to counting fingers in both eyes. The pupils were equally reactive to light with no relative afferent pupillary defect. Funduscopy was normal. Slit lamp examination found very shallow anterior chambers (figure 1) and gonioscopy showed bilaterally occluded iridocorneal angles. Intraocular pressures were elevated at 30 mm Hg in both eyes.

Figure 1

Anterior segment photographs. Arrows indicate the anterior chamber depth. (A and B) Shallow anterior chambers with narrow drainage angles. (C and D) Deepening of the anterior chambers following treatment.

Anterior segment optical coherence tomography showed forward displacement of the iris with iridocorneal apposition …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Linked Articles

  • Editors' commentary
    Phil E M Smith Geraint N Fuller